MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64812120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: mrh axle broken in the middle.No violence/no trauma - according to the doctor, the axle broke without any external influence when the knee was bent.Patient has presented himself at the consultation.Loud noise when bending.According to the patient, there was only a popping sound.The now defective system was installed in another clinic in 2016.Here today only the revision procedure.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh axle was reported.The event was confirmed via evaluation of the returned device.Method & results: device evaluation and results: visual inspection: visual inspection indicated the axle was returned in fractured condition.Material analysis: a material analysis has not been performed on this device as material analyses have previously been performed on similarly fractured mrh axle devices.The previous material analyses have concluded that the devices fractured in fatigue with fracture initiated near the location of laser etching on the component.Additionally, in those previous cases, the locations and heights of the v shield, lot code and catalogue number laser markings did not meet the drawing requirements.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the reported lot.Conclusion: it was reported that the patient was revised due to fracture of the mrh axle.Visual inspection indicated the axle was returned in fractured condition.A material analysis has not been performed on this device as material analyses have previously been performed on similarly fractured mrh axle devices.The previous material analyses have concluded that the devices fractured in fatigue with fracture initiated near the location of laser etching on the component.Additionally, in those previous cases, the locations and heights of the v shield, lot code and catalogue number laser markings did not meet the drawing requirements.The subject device is in scope of nc which was issued on 17-apr-2024 to investigate the discrepancies in the heights and locations of the laser markings.A review of the hra associated with nc indicates the following in section 3: "as per this investigation it is shown that nonconforming parts were deemed to be capable of meeting product expectations under laboratory testing and some of the early failures seen in the complaints may be a result of significant extenuating factors.It is also understood that when overloaded or fatigued, fractures of the axle would occur, initiating at the superior surface of the axle, regardless of the positioning of the laser etching, as supported by the reports of fracture seen in the krh axles." refer to the nc record for further details.Further information such as operative reports, progress notes and pre- and post-operative x-rays are required to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH AXLE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19130566
Report Number0002249697-2024-00618
Device Sequence Number17867545
Product Code KRO
UDI-Device Identifier07613327045253
UDI-Public07613327045253
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number64812120
Device Lot NumberCTD8666
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight100 KG